Ohio, 2006

Damaging Wind in Ohio, July 2, 2006

July 2, 2006 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 2, 1:20 PM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 2, 1:20 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
220 PM EDT SUN JUL 2 2006

.SHORT TERM (TONIGHT THROUGH MONDAY)...
IN THIS ZONAL FLOW, AS FRONT PUSHES SWD DURING THE FIRST PERIOD, WE
FACE THE TYPICAL UNCERTAIN SVR WX PATTERN. ETA/NAM SHOWS GREATER
CAPE S, BUT BETTER MOIST FLUX N EARLY THIS AFTN. BY 21Z, MOIST FLUX
INCRESES NR MGW, WHERE CAPE IS 2400. AND BY 00Z, THINGS COULD BE
DEVELOPING CNTRL AND SRN OH, WHERE FLUX GOES UP AND CAPE REACHES A
SMALL AREA OF 4500. CAPE DROPS BY 03Z, BUT FLUXING CONTINUES FROM
HLG SWD. WILL TRY TO MAXIMIZE POPS IN THAT REGION AT THAT TIME,
CONSISTENT WITH NEIGHBORS. THINGS DROP S OF CWA BY 09Z MON. LIFTED
INDEX -4 TO -5 DURING THE 1ST PERIOD.

&&

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...
FRONTAL BOUNDARY STRETCHED ALONG THE UPPER OHIO VALLEY EXPECTED TO
WANDER BACK AND FORTH ACROSS THE FORECAST AREA AS SHORT WAVES MOVE
THROUGH IN UPPER FLOW. KEPT CHANCE POPS FOR MONDAY NIGHT...LIKELY
TUESDAY EXCEPT FAR SOUTHERN COUNTIES...THEN CHANCE AGAIN WEDNESDAY.

SURFACE HIGH WILL FINALLY PUSH FRONT SOUTHWARD ON THURSDAY AND WILL
PROVIDE DRY CONDITIONS FOR THE LATTER PART OF THE WEEK AND THE
WEEKEND.

.AVIATION...
HARD TO TIME EXACT TIMING OF AFTN/EVE TSTMS, BUT TRIED TO FOLLOW
UPPER VORT MAX AND MOIST FLUXES ARE MENTIONED IN SHORT TERM. THUNDER
SHOULD LAST LESS THAN 3 HRS, FOLLOWED BY SOME LINGERING RAIN, THEN
SOME CLEARING, AND A BIT OF DAWN FOG. MON AFT 15Z, SOME SCT CU BTWN
3 AND 5 THSD FT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jul 2, 2:14 AM EST, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
314 AM EDT SUN JUL 2 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-030715-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
314 AM EDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE
UPPER OHIO VALLEY REGION. THERE IS A SLIGHT RISK OF THAT SOME OF
THESE STORMS MAY BECOME SEVERE. THE PRIMARY SEVERE THREAT WILL BE
FROM HAIL AND DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS CHANCES WILL CONTINUE THROUGH MID WEEK WITH A
STALLED FRONT STRETCHED ACROSS THE REGION. THROUGH
TUESDAY...THERE IS A SLIGHT RISK OF THAT SOME OF THESE STORMS MAY
BECOME SEVERE. THE PRIMARY SEVERE THREAT WILL BE FROM HAIL AND
DAMAGING WIND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR THE NEXT SEVERAL DAYS.

15

In the hours before

Local storm report, Jul 2, 2:18 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
318 PM EDT SUN JUL 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     TSTM WND DMG     BYESVILLE               39.97N 81.54W
07/02/2006                   GUERNSEY           OH   TRAINED SPOTTER

            TREE BLOWN DOWN ON CAR. SEVERAL OTHERS TREES BLOWN DOWN.

&&

WWW.WEATHER.GOV
Local storm report, Jul 2, 2:20 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
320 PM EDT SUN JUL 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     PERRYOPOLIS             40.09N 79.75W
07/02/2006                   FAYETTE            PA   AMATEUR RADIO

            LARGE TREES BLOWN DOWN.

&&

TPARRISH
Local storm report, Jul 2, 2:22 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
322 PM EDT SUN JUL 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     TSTM WND DMG     JEANNETTE               40.33N 79.61W
07/02/2006                   WESTMORELAND       PA   PUBLIC

            TREES BLOWN DOWN.

&&

TPARRISH
Local storm report, Jul 2, 2:34 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
334 PM EDT SUN JUL 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     HAIL             DONEGAL                 40.11N 79.38W
07/02/2006  E0.88 INCH       WESTMORELAND       PA   AMATEUR RADIO

&&

TPARRISH
Local storm report, Jul 2, 2:35 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
335 PM EDT SUN JUL 2 2006

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0323 PM     HAIL             MOUNT PLEASANT          40.15N 79.54W
07/02/2006  U0.75 INCH       WESTMORELAND       PA   PUBLIC

            EVENT OCCURRED BETWEEN
            308 PM 07/02/2006 AND 323 PM 07/02/2006

&&
Special weather statement, Jul 2, 2:38 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
338 PM EDT SUN JUL 2 2006

MDZ001-WVZ012-021>023-041-022145-
GARRETT-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW MARTINSVILLE...FAIRMONT...MORGANTOWN...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
338 PM EDT SUN JUL 2 2006

THUNDERSTORMS WITH STRONG GUSTY WINDS, HAIL, AND HEAVY DOWNPOURS,
DANGEROUS LIGHTNING WILL MOVE ACROSS THE DISTRICT THROUGH 5 PM.
IF THREATENING WEATHER APPROACHES SEEK SHELTER IMMEDIATELY.

STAY TUNED FOR POSSIBLE WARNINGS AND STATEMENTS.

The radar

The Pittsburgh radar (KPBZ), 92 km away, was scanning. The volume nearest the first event began at 19:48 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Belmont

When
July 2, 2:50 PM EST
Where
Belmont County, Bethesda
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
40.017, -81.067

Numerous trees down along SR 26.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520995.